Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 105, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 31, 2002, 7:00 PM CDT for Florence County, Marinette County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2002, 7:00 PM CDT (00:00 UTC)
- Expired
- Aug 31, 2002, 7:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Florence County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 89 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619 WUUS53 KGRB 010000 SVRGRB WIC037-075-010030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 659 PM CDT MON SEP 30 2002 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLORENCE COUNTY IN WISCONSIN FAR NORTHERN MARINETTE COUNTY IN WISCONSIN * UNTIL 730 PM CDT * AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE STORM WAS LOCATED 9 MILES WEST OF AURORA. THAT PLACES IT 11 MILES WEST OF IRON MOUNTAIN MICHIGAN. IT WAS MOVING EAST AT 35 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... SPREAD EAGLE BY 705 PM CDT. AURORA BY 710 PM CDT. NIAGARA BY 715 PM CDT. SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...OR HAIL AT LEAST 3/4 INCH IN DIAMETER. IF YOU ARE IN THE WARNED AREA...MOVE INDOORS AND STAY AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF AT LEAST GOLF BALL SIZE HAIL. TAKE SHELTER WHEN IT APPROACHES! CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4587 8836 4566 8824 4565 8748 4589 8747 KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:15 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 31, 3:15 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT SAT AUG 31 2002 FORECAST CONCERNS FOCUS ON LABOR DAY WITH WARM TEMPS AND CHANCE OF SEVERE LATER IN THE DAY. HIGH PRESSURE RIDGE THAT HAS GIVEN US DRY AND PLEASANT WEATHER FOR THE PAST FEW DAYS WILL BE BEATEN DOWN WITH STRONGER WESTERLY FLOW EVOLVING OVER UPPER MIDWEST. AT THE SURFACE...HIGH PRESSURE CENTERED OVER MAINE RIDGING WEST INTO WI. COLD FRONT EXTENDS FROM LOW NORTH OF LAKE WINNEPEG AREA SOUTH INTO THE DAKOTAS. MODELS BASICALLY IN AGREEMENT ON SCENARIO. INCREASING SOUTHERLY FLOW WILL BRING WARMER TEMPERATURES AND MORE HUMID CONDITIONS FOR THE REMAINDER OF THE WEEKEND. TAIL END OF WAVE CURRENTLY OVER CENTRAL MONTANA WILL BRING CHANCE OF PCPN SUN AFTERNOON...MAINLY TO NORTH CENTRAL WI WHERE INSTABILITY BECOMES MARGINAL FOR SEVERE. BUFFY SOUNDINGS FOR RHI SHOW CAPES NEAR 1.4K AND LIS AROUND -5. SOME SPEED SHEAR SEEN IN THE LOW LEVELS THOUGH WINDS PRETTY UNIDIRECTIONAL. STRONGER SYSTEM TO DROP SOUTHEAST INTO THE GREAT LAKES REGION...DRAGGING SIG COLD FRONT ACROSS THE AREA MONDAY AFTERNOON/NIGHT. ETA TRENDING STRONGER WITH SYSTEM. 850 TEMPS ON ETA PUSHING 21 DEGREES WITH 2M TEMPS IN THE LOWER 90S OVER CENTRAL AND EAST CENTRAL WI MON AFTN. HAVE BUMPED TEMPS UP A BIT MON. BOTH ETA AND AVN BRING DEW POINTS UP INTO THE 70S BY MON. GIVEN ETA WARMER TEMPS...STABILITY INDICES DROP THROUGH THE ROOF WITH CAPES OVER OUR WESTERN ZONES ABOVE 3K. SHEAR AHEAD OF THE FRONT ALSO SIG WITH HELICITIES ABOVE 250. LLVL JET OF 40KTS AND WBZERO DROPPING TO BELOW 10K WILL MAKE LARGE HAIL AND WIND DAMAGE A GOOD BET. ISSUED SPECIAL HWO AT NOON TO HIGHLIGHT SEVERE POTENTIAL FOR THE END OF THE HOLIDAY WEEKEND. MILD AND DRY WEATHER RETURNS FOR THE EXTENDED. MRF GUIDANCE CONTINUES TO APPEAR TOO COOL ESPECIALLY IN THE LATER PERIODS OF THE EXTENDED. NO CHANGES MADE TO PREVIOUS FORECAST. .GRB...NONE. TE WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 31, 12:30 PM CDT, 6 hours 30 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-312100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1230 PM CDT SAT AUG 31 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. THERE IS NO RISK FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT. A RIDGE OF HIGH PRESSURE WILL KEEP OUR WEATHER QUIET THIS AFTERNOON AND TONIGHT. STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER SUNDAY AFTERNOON AND NIGHT OVER NORTH CENTRAL WISCONSIN. A CONTINUED WARM SOUTHERLY FLOW WILL BRING MOIST AIR IN THE THE AREA DURING THE DAY ON SUNDAY. THUNDERSTORMS ARE EXPECTED TO FORM OVER WESTERN WISCONSIN AND MOVE SOUTHEASTWARD INTO NORTH CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THESE STORMS WILL CONTINUE MOVING SOUTHEASTWARD DURING THE OVERNIGHT HOURS...BUT ARE NOT EXPECTED TO BE SEVERE AS THE NIGHT WEARS ON AND THE STORMS MOVE THROUGH NORTHEAST AND EAST CENTRAL WISCONSIN. STORM SPOTTERS MAY BE NEEDED SUNDAY AFTERNOON AND EVENING. THERE IS ALSO A SLIGHT RISK FOR SEVERE WEATHER MONDAY AFTERNOON AND NIGHT FOR CENTRAL AND NORTHERN WISCONSIN. DAYTIME TEMPERATURES WILL CONTINUE TO RISE ON MONDAY AS A WARM SOUTHERLY FLOW BRINGS MORE MOISTURE TO THE AREA DURING THE DAY. A COLD FRONT WILL MOVE THROUGH THE STATE DURING THE AFTERNOON HOURS SPARKING OFF THUNDERSTORMS AHEAD OF AND ALONG THE FRONT. THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE GREATEST RISK FOR SEVERE WEATHER WILL BE NORTH OF A LINE FROM MENOMINEE TO STEVENS POINT. THE STORMS WILL MOVE SOUTHEASTWARD WITH THE FRONT...BUT ARE NOT EXPECTED TO BE SEVERE ONCE THEY MOVE INTO EAST CENTRAL WISCONSIN DURING THE LATE EVENING HOURS. STORM SPOTTERS MAY BE NEEDED MONDAY AFTERNOON AND EVENING. KURIMSKI WWW.CRH.NOAA.GOV/GRB
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.